I think people who have had thyroid problems have been low on Vit D levels at one time or another. I was on the exact same dose as you for tweleve weeks. I think it is caused by the thyroid problems, but I am not a scientist.
Where you low on B12 as well?
I dont think so. I will ask when I go back in on the 17th.
I have Hashimotos and today had my levothyroxine increased to 75 mcg from 50 mcg. My dr. also ordered a Vitamin D test with my last round of blood work but the result was still pending, she said the lab takes longer to do that test than it does other tests. I was wondering what reason it was ordered for... so I am glad you brought this up. Best of luck with your supplement!
Thank you. Good luck to you too. I am new to this, what is hashimotos?
I think I had Vit D issues before I had my cancer dx. I'm not sure if the two are related or not. I think once you have a confirmed thyroid (or any lack of energy medical issue) and you're feeling poorly, they often test for vit d as well as other things. Then and only then, is the deficiency found. When they are actively looking to make you feel better and it's "confirmed" there's something else "really" wrong with you... It's sad.
I too am on 50,000 IU's a week and will be until the end of time (or so they say). I can't seem to get my numbers up into the normal range... BUT, I do live in Seattle.... Not the best Vit D available state...
And PS... I'm not well versed in Hashimotos, but this is from the Mayo Clinic's website... Hashimoto's disease is an autoimmune disorder in which your immune system inappropriately attacks your thyroid gland, causing damage to your thyroid cells and upsetting the balance of chemical reactions in your body. The inflammation caused by Hashimoto's disease, also known as chronic lymphocytic thyroiditis, often leads to an underactive thyroid gland (hypothyroidism). Hashimoto's disease is the most common cause of hypothyroidism in the United States.
Usually people with an autoimmune disease like Hashi have low absortion of vitamins and minerals, iff you're low in Vit D you can't absorb correctly calcium so you should always check for your calcium levels. When you're low in calcium you should always check for Vit D. .....
Glad I stumbled onto this thread - I had not heard about vitamin D deficiency with hypothyroid. I am low on B-12 and have to inject every 2 weeks. The last blood workup that was done showed calcium @ 9.8 with a range of 8.6-10.2. On dr's orders I take 1200 mg daily to prevent osteoporosis. What are symptoms of low vitamin D. Diagnosed hypothyroid in June 08. Info appreciated.
Yes It's more common low Vit B12 with hypothyroidism if the cause is autoimmune (Hashi)....,
"Vitamin D deficiency results in decreased absorption of calcium and phosphorus. As a result, prolonged vitamin D deficiency has a negative impact on bone mineralization. Adults with vitamin D deficiency may experience bone pain and/or osteomalacia (soft bone)".
I have thyroid issues. hyper symptoms . Possible thyroiditis. I was tested and Vitamin D25 is low 22 should be at least 31 and B12 was low 172. I now get B12 shots monthly and Just bought some Vitamin D.
You must also check for your calcium levels. What about TSh , free T3, free T4 and thyroid antibodies (TPO and anti-Tg)???
I had all those checked. calcium usually 9.5- 10.5 low tsh .5 and normal t3 t4 ultrasound shows thyroiditis . TPO and TSI neg . Uptake high normal. I have not had anti- tg checked. whats that?
I had tests done a few days ago and results have come back I am borderline on Vitamins D and B12.
Zinc and selenium tests still waiting for.
I always wondered if the aching joints were from low vitamin D....maybe it is all related???
Calcium is fine but still on a Vitamin D/Calcium supplement.
Calcium is hard to break down so the combination of it with Vitamin D does the job perfect.
I have Graves Disease and Thyroid Eye Disease and was told by my Endo that my Vit. D levels were low. They initially put me on the same dosage as you until the levels were back up. What I learned on my own through research and then with a N.D. (Naturopath Dr.) is that taking D3 routinely works very well with thyroid issues and absorbtion. I have found that Vital Nutrients, Multi Nutrients III (without copper and iron) gives me a daily dose of 1000 iu of D3 and I have had no issues with maintaining my D levels. I also take 1 Tbl. of Carlson's Fish Oil which gives me 4800 mg a day. Taking these two supplements has been extremely beneficial for me. I immediately felt a difference when I started. I have been on this routine for several months now and wouldn't dream of stopping. I think with all the med's we have to take, that says a lot. If anyone is interested, I have also completely changed my diet. I will chat with anyone interested in hearing what I have been doing in that area. Hope this helps.
What next? I am scared. Can I just be hypo with thyroid problems, low vit d, low t3, low t4, and come out ok? My feet have become sensitive the last two years. I dont like to be without shoes. Not painful just feel I need shoes or houseshoes on. My allergies are year round the last 2 years. I feel like ****! No energy, unless I get 10 plus hours sleep and naps and rest! Sick of this , who can function?
Your low hormones are the cause of most of you're symptoms, you're doctor must find out what is the cause (hypothalamus, pituitary gland???), but I'm sure that you're low t3 and t4 are responsible for most of you're symptoms and the way you feel, why didn't your doctor gave you levothyroxin? Is he/her an endocrynologist? Have you tested for thyroid antibodies (TPO and anti-Tg)?? (response to michel too ). Usually when you take Vit D you should also take calcium (because you have low calcium). Try to do all those tests I told you in you're other post. I would also see the ferritin, transferin, iron in serum, folic acid and full blood count (Hemoglobin, hematocrit,......). If you're doctor is an ENDO he know exactly what to do. I can imagine what are you feeling, but don't stop until you find out what you have. You can take magnesium , may be it help with you're legs....